Medications and Sexual libido

Robbibird3
By Robbibird3 Latest Reply 2010-04-26 06:29:12 -0500
Started 2010-04-25 17:03:22 -0500

Okay I am curious. Since June 2009 I have been having vomiting, severe nausea and diarrhea so T stopped all medications until this stopped. While off my medications I had a libido and actually requested sex but when all my medications are on board I have no desire and answer no which does not make for happy hubby but he grudgingly understands. I have talked to both my primary and my psychologist about this and what can be done. Because I should not have to feel guilty for something that I can't control.
Psychologist seems to think therapy will help this but if it is because of medicines I'm taking how is talking about the problem going to solve it?
Is anyone else having this problem? If so, how do you deal with it?


6 replies

MAYS
MAYS 2010-04-26 02:18:53 -0500 Report

All stimulation and arousal although hormonal, (regardless of where it originates) relies on impulses from our nervous system.

Antidepressant and anti anxiety as well as other medications and drugs, suppress nerve impulses and communication to control the negative thoughts and feelings within the brain \ mind, in doing so it does have an effect on the human sex libido.

Not a pleasant thought or fact, but (in my opinion) a major concern because SEX is not a desire, it's a human need, one that we either abuse (?) or neglect (!).

One of the questions that needs to be asked when discussing medication with your doctor is whether or not it will affect your desire and NEED, to be intimate.
Sex is no longer a taboo subject in any conversation, it's just under breathing and eating on the human scale of life sustaining needs, at least for me it is.

Suppression of human sexual desires promotes depression and aggression (neanderthal but true).

Talking does help somewhat because it breaks down the barriers of misunderstanding but it doesn't solve the problems.

(Another subject, another site, another time) !

~ Mays ~

greeneyedghost
greeneyedghost 2010-04-26 01:41:06 -0500 Report

I know that antidepressant meds and anti anxiety meds can cause that problem. I was told some diabetic meds could do that as well. I experienced this for a short time while on Wellbutrin, but it passed and I now have no problem. Sometimes it will wear off as a symptom, but sometimes not. Need to ask ur doc for a mix of meds that are helpful and not harmful to other areas of ur life… course the most or best ones to be on for ur health shud stay in place no matta what about the sex issue. but I know what you are saying. Good Luck Robin

NiCkI

greeneyedghost
greeneyedghost 2010-04-26 01:43:34 -0500 Report

Oh and as far as dealing with it… I compromised with my man about that issue. Id give something for something in return and we both were happy even if we didn't have actual intercourse.

jayabee52
jayabee52 2010-04-25 22:29:21 -0500 Report

Howdy Robin
Have you checked out your medications on the various medical websites such as Mayo clinic, webMD, or Drugs.com to see if one or more of those (or certain drugs combined) might be the culprit? If so perhaps your Dr could try some different meds that do the same thing in different ways.

Your question about talk therapy should probably be asked of the Psychologist.

When your husband indicates that he wants you, do you, when you have your medications on board, do you always say no? Or do you give in sometimes even though you don't necessarily feel like it?

There are times my wife wants me, but I am not in the mood, but most of the time I give in, if I'm not dead tired, and end up enjoying our time together. When I do that, was it the most rock-my-world experience? Not usually, but it usually was enjoyable, and I usually made her happy.

Robbibird3
Robbibird3 2010-04-26 06:14:29 -0500 Report

You have all brought up some good points. I do belong to drugs.com and I went to Mednotes on there and entered every medicine I take. I still have some reports to print but those that I have do not mention loss of sexual function.

As for when my husband asked, in the beginning I tried but with vaginal dryness on top of everything it hurt instead of rocking my world. When it became painful everytime I tried I stopped. I was dealing with enough pain. It's not just being in the mood. Erotica used to excite me now they do nothing. Everything I tried to bring my sex life back to what it used to be failed. During those periods where I had no medication I dragged his butt out of bed because hey it felt alive again. But then if I didn't take my medications what would happen? I tried talking to my therapist when I was going in for an hour every other week but we didn't solve anything. The guilt because I cannot keep my husband happy is starting to tear me apart.

We have talked to both my psychologist and our primary physician and it seems to me they are not seeing how critical this problem is. I am on a government based Gateway HMO and I am limited in what resources I have.

They have pills for men who can't get it up. Why don't they have something that brings the moisture back, the sensitivity back the urge back for a woman? We are no different than men with needs.

I don't know what else I can do. How else I can explain it to my doctors. Right now I am dealing with a vomiting, severe nausea and diarrhea problem if I take all medications so they aren't all on board but nothing woke up like it did before. They tested me for everything under the sun to find out why I was vomiting. Isn't a happy sex life equally important to the overall health of my body?

Thanks for responding. I just wishing baring my sole would give me the solutions I need. If talking about it helped, I should feel somewhat better but I don't.

Next Discussion: Newly Diagnosed Diabetic »